MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION JOYSTICK/5.0MM; FORCEPS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION JOYSTICK/5.0MM; FORCEPS
Catalog Number 03.211.454
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product code: lxh.It is unknown if the complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2019, the patient underwent open reduction and internal fixation (orif) of calcaneus, during the procedure the reduction joystick tool broke off into patient¿s calcaneus.Broken screw removal tray called into room, but wasn¿t needed/used.There were fragments generated from broken device and was easily removed without additional intervention.There was fifteen (15) minutes surgical delay.The procedure was successfully completed.There was no patient consequence reported.This report is for a reduction joystick.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: the photo of the reduction joystick/ 5.0 mm was received at us cq showing the threaded shaft of the reduction joystick broken into 2 pieces.This is consistent with the reported complaint condition, thus confirming the complaint.Conclusion: the complaint condition is confirmed as the photo of the reduction joystick/ 5.0 mm was received showing the threaded shaft of the reduction joystick broken into 2 pieces.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: device history records review was completed for part: 03.211.454, lot: h479720.Supplier: (b)(4), release to warehouse date: apr 04, 2018.No non conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The material was reviewed and the hardness value was confirmed to meet the specification with no relevant non-conformance noted.H3, h6: product investigation was completed.The reduction joystick/ 5.0 mm (part # 03.211.454, lot # h479720, mfg 4-apr-2018) was received showing the threaded shaft of the reduction joystick broken into 2 pieces.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional analysis was completed, the flat to flat diameter of the shaft measured 3.51 mm.This is within specification of 3.40 to 3.55 mm, based on drawing.Relevant drawings were reviewed.The complaint condition is confirmed as the reduction joystick/ 5.0 mm was received with the threaded shaft of the reduction joystick broken into 2 pieces.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REDUCTION JOYSTICK/5.0MM
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8267748
Report Number2939274-2019-56009
Device Sequence Number2203367
Product Code HTD
UDI-Device Identifier10886982076465
UDI-Public(01)10886982076465
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.211.454
Device Lot NumberH479720
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2019
Initial Date Received by Manufacturer 01/02/2019
Supplement Date Received by Manufacturer02/12/2019
02/14/2019
Initial Report FDA Received Date01/22/2019
Supplement Report FDA Received Date02/18/2019
02/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR